Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Mirena coil & libido

(7 Posts)

I'm on cerazette and have no libido. I'm thinking of getting the mirena coil fitted.

Anyone been in a similar situation and found their libido increased after moving onto the mirena coil? Or an alternative form of contraception.

I'm thinking there's not much point changing if there's no libido improvement.

TIA!

ChocChaffinch Thu 03-Oct-13 10:32:44

my libido wasn't great on mirena, tbh, I spotted for 6 months at least, had v v sore boobs monthly for the 1st year,

Thanks for replying - will keep thunking

DisappointedHorse Thu 03-Oct-13 19:25:04

It murdered mine but I bled for 5 months too. I had it out in the end, it didn't work for me.

I do know people who love theirs though.

jd1969 Fri 15-Nov-13 18:17:31

I have been on the mirena coil since march for heavy periods and have only had 2 weeks where I haven't bled. Libido has been really low obviously. I have now been put on cerazette to try to stop the bleeding still not worked. Really starting to think about having it removed but keep getting told just give it another month. Really need advice

Lonelybunny Thu 05-Dec-13 17:07:54

I was on cerezette for a good 7 years or so , was fine when I first started yet after my third baby I went back on it as breastfeeding etc and seriously I'm surprised my DP is still with me I had no interest in sex at all it was really terrible we would maybe dtd once a fortnight . Now my baby is 16mo I got a copper coil fitted and seriously omg I can't leave DP alone smile only downside to this is as per my post last night I can't find the threads on my coil so a bit worried its not there but I'm pretty sure now it is as others have said they too can't find threads. However it's the best thing I have ever done. I wanted the copper coil as I want hormone free contraception now , and it's seriously made such a difference with my mood too I just feel human again , gutted I've waited all these years sad

IamInvisible Thu 05-Dec-13 17:10:45

My libido went completely when I had the Mirena. I bled for bloody ages too, when it did finally stop I still had periods, not to mention the PMT, spots, weight gain, mood swings, migraines, etc. I had it out after 8months, it was a horrible thing!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now